MAUDE Adverse Event Report: COVIDIEN YANKAUER OPEN TIP W ON OFF CN; CATHETER AND TIP, SUCTION

COVIDIEN YANKAUER OPEN TIP W ON OFF CN; CATHETER AND TIP, SUCTION
Model Number 8888505172
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the yankauer was used during cardiac surgery and it was unable to suction.A second yankauer was opened and used however it was also unable to suction.The fluid reached a little over the bending point of the catheter but would get stuck there.The catheter was used again and the suction pressure was raised but nothing had changed.The yankauer had to be replaced with another makers catheter which suctioned without a problem.It was confirmed that there were no clogs or issues with the tube between the catheter and the aspirator.The tube's shape was a little flattened during suctioning.To verify there were no issues with the tubing the catheter was detached from the tube and the suction with the tube was checked, there were no issues with the tube.The user understands both operation procedure and structure of the black control lever, and those had been checked at the operating field.There was no harm to the patient.
 
Additional Manufacturer Narrative
Device evaluation: h3: the device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.One decontaminated sample without original package or lot number was received for evaluation.The sample was visually and functionally inspected; however, the reported condition was not confirmed.The device met specifications.All process and controls were found properly followed, including sub-assemblies, finished product assembly and packaging, and inspections performed to the product.There were no abnormal conditions found that could trigger the reported condition and the current process was running according to approved specifications.No corrective actions are deemed necessary.The manufacturing site will continue monitoring the process for any adverse trends that require immediate attention.This complaint will be used for tracking and trending purposes.

Brand Name
YANKAUER OPEN TIP W ON OFF CN
Common Device Name
CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key10543703
Report Number9612030-2020-02616
Device Sequence Number3123842
Product Code JOL
UDI-Device Identifier10884527020010
UDI-Public10884527020010
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888505172
Device Catalogue Number8888505172
Device Lot Number1928827964
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date02/12/2021
Patient Sequence Number1